MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION PINNACLE PRECISION ACCESS SYSTEM; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION PINNACLE PRECISION ACCESS SYSTEM; INTRODUCER, CATHETER
Model Number 70-6160
Medical Device Problem Codes Break (1069); Unraveled Material (1664)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/27/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
E3: occupation: cath lab manager the actual device has not been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.
 
Event or Problem Description
Terumo medical corporation received the following information: it was reported that interventional cardiologist was performing an unknown type of procedure.The wire included in the 6fr precision access kit unraveled and broke off in the patient.Vascular surgeon was notified and it was determined wire fragment was not in vessel and was too risky to intervene.The approximate size of the wire that broke off inside the patient is unknown.The wire broke off at the access site.The patient remained in stable condition.They stated that the wire felt different.The estimated blood loss was less than 250cc.The procedure taking place for the patient at the time of the event was a diagnostic heart catheterization.
 
Event or Problem Description
Terumo medical received an fda medwatch report # mw5185570.The event description states: "a 68-year-old male was in teh cath lab for a cardiac catheterization.While the interventional cardiologist was attempting to gain access to the patient's groin using a micropuncture wire, the wire was noted to curl.The provider pulled back on the wire and part of the wire broke off inside the patient.The wire was noted to likely be in the tissue and not the vessel.Vascular surgery was consulted for the retained wire, and no additional interventions are required at this time.".
 
Additional Manufacturer Narrative
This report is being sent as follow-up no.1 to provide the additional information in sections a2, a3a, a4, b5, e4, g2, g3, h10 and to provide the completed investigation results.One 6fr ik precision guidewire and packaging were returned to terumo medical corporation for assessment.The sample was subjected to visual analysis.The guidewire is uncoiling 40.9cm from the proximal end of the guidewire.The guidewire tip was not returned with the sample.The guidewire od measured 0.02065" on the portion that was not separated.The specification is < 0.021" , design requirements matrix (inputs, outputs, verification) - pinnacle precision access system.One 6fr ik precision guidewire and packaging were returned for assessment and the guidewire is separated.The complaint can be confirmed for guidewire separation.The exact root cause cannot be determined.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The review determined the process was performed and completed in accordance with terumo medical corporation specifications and procedures and the device was released in a conforming state.A supplier action was initiated for this issue.

Brand Name
PINNACLE PRECISION ACCESS SYSTEM
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer (Section G)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer Contact
stephanie handy
950 elkton blvd.
elkton, MD 21921
9499890491
MDR Report Key24723977
Report Number1118880-2026-00075
Device Sequence Number10140087
Product Code DYB
UDI-Device Identifier00389701010786
UDI-Public(01)00389701010786(17)280101(10)0001124698
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K111606
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number70-6160
Device Catalogue Number70-6160
Device Lot Number0001124698
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/09/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/02/2026
Supplement Date Received by Manufacturer04/16/2026
Initial Report FDA Received Date03/30/2026
Supplement Report FDA Received Date05/12/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/23/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age68 YR
Patient SexMale
Patient Weight206 LB